Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Tree-like continua and cellularity


Author: R. Richard Summerhill
Journal: Proc. Amer. Math. Soc. 26 (1970), 201-205
MSC: Primary 54.55
DOI: https://doi.org/10.1090/S0002-9939-1970-0275375-8
MathSciNet review: 0275375
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the equivalence of tree-like and cellular is proved for $ 1$-dimensional continua in $ {E^n}$. More precisely, if $ X$ is a tree-like continuum, then the collection of all embeddings $ h:X \to {E^n},n \geqq 3$, such that $ h[X]$ is cellular in $ {E^n}$ is a dense $ {G_\delta }$-subset of the collection of all maps from $ X$ into $ {E^n}$. Conversely, if $ X$ is a $ 1$-dimensional cellular subset of $ {E^n}$, then $ X$ is a tree-like continuum.


References [Enhancements On Off] (What's this?)

  • [1] S. Armentrout, UV properties of compact sets, Trans. Amer. Math. Soc. 143 (1969), 487-498. MR 0273573 (42:8451)
  • [2] J. H. Case and R. E. Chamberlin, Characterizations of tree-like continua, Pacific J. Math. 10 (1960), 73-84. MR 22 #1868. MR 0111000 (22:1868)
  • [3] J. G. Hocking and G. S. Young, Topology, Addison-Wesley, Reading, Mass., 1961. MR 23 #A2857. MR 0125557 (23:A2857)
  • [4] W. Hurewicz and H. Wallman, Dimension theory, Princeton Math. Series, vol. 4, Princeton Univ. Press, Princeton, N. J., 1941. MR 3, 312. MR 0006493 (3:312b)
  • [5] D. R. McMillan, Jr., A criterion for cellularity in a manifold, Ann. of Math. (2) 79 (1964), 327-337. MR 28 #4528. MR 0161320 (28:4528)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.55

Retrieve articles in all journals with MSC: 54.55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0275375-8
Keywords: Cellularity, continua, dimension, tree-like, UV-properties
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society